MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 2078173
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - excessive force.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, moderately calcified, right superior femoral artery that is 100% stenosed.After crossing the lesion, a non-abbott guide wire was exchanged for a 300cm ht (hi-torque) command guide wire.During advancement of the ht command guide wire, resistance was met with the microcatheter causing excessive force to be applied.The microcatheter was removed, soaked in saline, and reinserted into the patient when a kink was noted on the shaft of the ht command guide wire.During removal of the ht command guide wire, resistance with the microcatheter was noted, and the ht command guidewire was removed as a single unit.An unspecified command guidewire was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The guide wire met resistance with the micro catheter and excessive force was applied.It should be stated in the instructions for use (ifu) states: do not: push, auger, withdraw, or torque a guide wire that meets excessive resistance.In this case, based on the reported information, the ifu violation was circumstantial due to the difficulties experience during advancement and removal.Based on the information received, a definitive cause for the reported difficulty could not be determined.Factors that may contribute to resistance advancing and removing the guide wire from the microcatheter include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy which in this case moderately calcified and 100% stenosed femoral artery, user technique, and or damage to the catheter or guide wire.In this case, a kink was noted to the guide wire.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22481110
Report Number2024168-2025-07133
Device Sequence Number7942627
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public(01)08717648176661(11)250221(17)270131(10)5022171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number5022171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown